Arkansas, 2007Drought in Arkansas, August 1 to 31, 2007
August 1 to 31, 2007 · NWS MEG · 12 events in 12 counties and zones
Below normal rainfall during the month of August, brought severe(D2) to extreme(D3) conditions to portions of East Arkansas.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall during the month of August, brought severe(D2) to extreme(D3) conditions to portions of East Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 1, 6:22 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 6:22 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT WED AUG 1 2007
.DISCUSSION...
ONLY A FEW ISOLATED SHOWERS REMAIN OVER THE FORECAST AREA EARLY
THIS EVENING. ANTICIPATE THE SHOWERS TO PERSIST THROUGH ABOUT 9
PM. WILL UPDATE THE FORECAST AND REMOVE AFTERNOON WORDING. NO
OTHER CHANGES NEEDED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 319 PM CDT WED AUG 1 2007/
DISCUSSION...
TEMPERATURES IN THE MID AND UPPER 90S HAVE RESULTED IN SURFACE
BASED CAPES BETWEEN 1500 AND 3500 J/KG ACROSS MUCH OF THE MID-
SOUTH THIS AFTERNOON. THIS INSTABILITY HAS COMBINED WITH AVAILABLE
MOISTURE AND AN INVERTED SURFACE TROUGH ALONG THE MS RIVER TO
CAUSE ISOLATED SHOWERS AND THUNDERSTORMS. THINK THE SHOWERS AND
STORMS WILL DISSIPATE WITH SUNSET LEAVING MOSTLY CLEAR BUT HAZY
SKIES.
MUCH THE SAME WEATHER WILL CONTINUE THE NEXT COUPLE OF DAYS...
CONTINUED HOT AND HAZY. WILL ONCE AGAIN MENTION ISOLATED AFTERNOON
SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BY FRIDAY...THE NAM
INDICATES UPPER LEVEL HEIGHTS BEGINNING TO INCREASE OVER THE
MID-SOUTH. THIS SHOULD HELP TO SUPPRESS CONVECTION...THUS WILL
KEEP POPS FRIDAY TOO LOW TO MENTION IN THE FORECAST. HOWEVER...IF
HEIGHTS DO NOT BUILD AS MUCH AS FORECAST...A SMALL CHANCE OF
THUNDERSTORMS MAY NEED TO BE ADDED TO FRIDAYS FORECAST.
FOR THE WEEKEND INTO NEXT WEEK...STRONG HIGH PRESSURE ALOFT IS
FORECAST TO BUILD INTO THE MID-SOUTH FROM THE WEST. THIS SPELLS
RAIN-FREE AND HOT WEATHER WITH HEAT ADVISORIES POSSIBLE SOMETIME
DURING THIS TIME PERIOD. ONE FLY IN THE OINTMENT IS THE TROPICAL
DISTURBANCE OVER THE NORTHERN GULF. THE GFS AND NAM ARE BRINGING
THIS SYSTEM TOWARD THE NORTHWEST INTO LA / SOUTH OR CENTRAL MS.
ATTM...PREFER THE THE ECMWF WHICH KEEPS THE ASSOCIATED MOISTURE
NEARLY STATIONARY FOR A DAY OR SO...THEN MOVES IT EASTWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 97 78 97 / 10 20 10 10
MKL 70 96 70 96 / 10 20 10 10
JBR 73 95 74 96 / 10 20 10 10
TUP 74 95 74 95 / 10 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, Aug 1, 2:03 AM CST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CDT WED AUG 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 AM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEK. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 5:11 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT WED AUG 1 2007
TNZ090-091-012345-
HARDEMAN TN-MCNAIRY TN-
611 PM CDT WED AUG 1 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN AND MCNAIRY
COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF POCAHONTAS AT 611 PM
CDT...MOVING WEST AT 5 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITIES OF
BOLIVAR AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Aug 1, 5:24 PM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT WED AUG 1 2007
TNZ088-020000-
SHELBY TN-
624 PM CDT WED AUG 1 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 13 MILES SOUTHEAST OF LAKELAND AT 624 PM CDT...
MOVING WEST AT 5 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...
GERMANTOWN AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
Drought, Clay
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Craighead
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Craighead forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Crittenden
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Crittenden forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.208, -90.309 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Cross
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Cross forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.296, -90.771 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Greene
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Lawrence
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.041, -91.107 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Lee
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Mississippi
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Mississippi forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Phillips
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Phillips forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Poinsett
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Poinsett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, Randolph
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.342, -91.028 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
Drought, St. Francis
- When
- August 1, 11:00 PM CST to August 31, 10:59 PM CST
- Where
- St. Francis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.022, -90.748 (the zone’s center; the record gives no point)
Below normal rainfall brought severe(D2)and extreme(D3) drought conditions to portions of East Arkansas. Rainfall amounts during the month of August ranged from 2 to 3 inches below normal increasing the yearly deficit to 5 to 10 inches below normal. The drought impacted agricultural and hydrological interests of the area and burn bans were put into effect in some areas due to the lack of rainfall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57777, 57778, 57779, 57780, 57782, 57783, 57784, 57785, 57787, 57788, 57789, 57791.